Alert archive / New Mexico / Winter Storm Warnings in 2017
Winter Storm Warning 2, NWS Albuquerque, NM
NWS Albuquerque, NM issued this winter storm warning at Jan 8, 2017, 3:26 PM MST. It took effect at Jan 9, 2017, 12:00 PM MST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2017, 3:26 PM MST (22:26 UTC)
- In effect from
- Jan 9, 2017, 12:00 PM MST
- Expired
- Jan 10, 2017, 6:37 AM MST
- In force
- 19 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
645 WWUS45 KABQ 082226 WSWABQ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 326 PM MST SUN JAN 8 2017 NMZ510-090500- /O.UPG.KABQ.WS.A.0002.170109T1900Z-170110T1500Z/ /O.NEW.KABQ.WS.W.0002.170109T1900Z-170110T1500Z/ SAN JUAN MOUNTAINS- 326 PM MST SUN JAN 8 2017 ...WINTER STORM WARNING IN EFFECT FROM NOON MONDAY TO 8 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM NOON MONDAY TO 8 AM MST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS...2 TO 6 INCHES BELOW 8000 FEET WITH 8 TO 16 INCHES ABOVE 8000 FEET. LOCALLY HIGHER AMOUNTS ALONG PEAKS AND WEST FACING SLOPES. * TIMING... SNOW WILL BEGIN EARLY MONDAY AFTERNOON ALONG THE PEAKS BEFORE SNOW LEVELS DROP IN THE EVENING. THE HEAVIEST SNOW WILL OCCUR MONDAY AFTERNOON THROUGH MONDAY EVENING BEFORE TAPERING OFF TUESDAY MORNING. * WINDS...SOUTHWEST TO WEST 15 TO 20 MPH AT LOWER ELEVATIONS WITH 20 TO 30 MPH WINDS WITH GUSTS NEAR 45 MPH ALONG THE PEAKS. * SNOW LEVELS...SNOW LEVELS AROUND 8500 FEET EARLY MONDAY AFTERNOON WILL FALL THROUGH MONDAY EVENING. TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL LEVELS MONDAY NIGHT. * LOCAL IMPACTS...THE COMBINATION OF SNOW AND BLOWING SNOW WILL RESULT IN LOW VISIBILITIES AND DIFFICULT DRIVING CONDITIONS. SNOW PACKED AND ICY ROADS MAY DEVELOP. SOME HIGHER ELEVATION ROADS MAY BE IMPASSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. STRONG WINDS ARE LIKELY. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ 34
6 follow-up statements
131 WWUS45 KABQ 090453 WSWABQ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 953 PM MST SUN JAN 8 2017 NMZ510-091300- /O.CON.KABQ.WS.W.0002.170109T1900Z-170110T1500Z/ SAN JUAN MOUNTAINS- 953 PM MST SUN JAN 8 2017 ...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON MONDAY TO 8 AM MST TUESDAY... * SNOW ACCUMULATIONS...2 TO 6 INCHES BELOW 8000 FEET WITH 8 TO 16 INCHES ABOVE 8000 FEET. LOCALLY HIGHER AMOUNTS ALONG PEAKS AND WEST FACING SLOPES OF THE TUSAS MOUNTAINS WHICH INCLUDE THE BRAZOS CLIFFS, BRAZOS PEAK, TROUT LAKES SUGARLOAF MOUNTAIN AND CANJILON MOUNTAIN. * TIMING... SNOW WILL BEGIN EARLY MONDAY AFTERNOON ALONG THE PEAKS OF THE TUSAS MOUNTAINS BEFORE SNOW LEVELS DROP IN THE EVENING. THE HEAVIEST SNOW WILL OCCUR MONDAY AFTERNOON THROUGH MONDAY EVENING BEFORE TAPERING OFF TUESDAY MORNING. * WINDS...SOUTHWEST TO WEST 15 TO 20 MPH AT LOWER ELEVATIONS WITH 20 TO 30 MPH WINDS WITH GUSTS NEAR 45 MPH ALONG THE PEAKS. * SNOW LEVELS...SNOW LEVELS AROUND 8500 FEET EARLY MONDAY AFTERNOON WILL FALL THROUGH MONDAY EVENING. TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL LEVELS MONDAY NIGHT. * LOCAL IMPACTS...THE COMBINATION OF SNOW AND BLOWING SNOW WILL RESULT IN LOW VISIBILITIES AND DIFFICULT DRIVING CONDITIONS. SNOW PACKED AND ICY ROADS MAY DEVELOP. SOME HIGHER ELEVATION ROADS MAY BE IMPASSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. STRONG WINDS ARE LIKELY. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
274 WWUS45 KABQ 091109 WSWABQ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 409 AM MST MON JAN 9 2017 NMZ510-100000- /O.CON.KABQ.WS.W.0002.170109T1900Z-170110T1500Z/ SAN JUAN MOUNTAINS- 409 AM MST MON JAN 9 2017 ...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 AM MST TUESDAY... * SNOW ACCUMULATIONS...2 TO 6 INCHES BELOW 8000 FEET WITH 10 TO 20 INCHES ABOVE 8000 FEET. LOCALLY HIGHER AMOUNTS ALONG PEAKS AND WEST FACING SLOPES OF THE TUSAS MOUNTAINS WHICH INCLUDE THE BRAZOS CLIFFS...BRAZOS PEAK...TROUT LAKES SUGARLOAF MOUNTAIN AND CANJILON MOUNTAIN. * TIMING... SNOW WILL BEGIN EARLY MONDAY AFTERNOON ALONG THE PEAKS OF THE TUSAS MOUNTAINS BEFORE SNOW LEVELS DROP IN THE EVENING. THE HEAVIEST SNOW WILL OCCUR MONDAY AFTERNOON THROUGH MONDAY EVENING BEFORE TAPERING OFF TUESDAY MORNING. * WINDS...SOUTHWEST TO WEST 15 TO 20 MPH AT LOWER ELEVATIONS WITH 20 TO 30 MPH WINDS WITH GUSTS NEAR 45 MPH ALONG THE PEAKS. * SNOW LEVELS...SNOW LEVELS AROUND 8500 FEET EARLY MONDAY AFTERNOON WILL FALL THROUGH MONDAY EVENING. TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL LEVELS MONDAY NIGHT. * LOCAL IMPACTS...THE COMBINATION OF SNOW AND BLOWING SNOW WILL RESULT IN LOW VISIBILITIES AND DIFFICULT DRIVING CONDITIONS. SNOW PACKED AND ICY ROADS MAY DEVELOP. SOME HIGHER ELEVATION ROADS MAY BE IMPASSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. STRONG WINDS ARE LIKELY. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
366 WWUS45 KABQ 092146 WSWABQ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 246 PM MST MON JAN 9 2017 NMZ510-100600- /O.CON.KABQ.WS.W.0002.000000T0000Z-170110T1500Z/ SAN JUAN MOUNTAINS- 246 PM MST MON JAN 9 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST TUESDAY... * SNOW ACCUMULATIONS...2 TO 6 INCHES BELOW 8000 FEET WITH 10 TO 20 INCHES ABOVE 8000 FEET. LOCALLY HIGHER AMOUNTS ALONG PEAKS AND WEST FACING SLOPES OF THE TUSAS MOUNTAINS WHICH INCLUDE THE BRAZOS CLIFFS...BRAZOS PEAK...TROUT LAKES SUGARLOAF MOUNTAIN AND CANJILON MOUNTAIN. * TIMING...SNOW WILL CONTINUE ALONG THE PEAKS OF THE TUSAS MOUNTAINS THE REMAINDER OF THE AFTERNOON THEN SNOW LEVELS WILL DROP IN THE EVENING AND OVERNIGHT. THE HEAVIEST SNOW WILL OCCUR THROUGHOUT THE NIGHT BEFORE TAPERING OFF TUESDAY MORNING. * WINDS...SOUTHWEST TO WEST 15 TO 25 MPH AT LOWER ELEVATIONS WITH 20 TO 30 MPH WINDS AND GUSTS NEAR 45 MPH ON THE PEAKS. * SNOW LEVELS...SNOW LEVELS AROUND 8500 FEET THIS AFTERNOON WILL FALL THROUGH THIS EVENING. TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL LEVELS EARLY TONIGHT. * LOCAL IMPACTS...THE COMBINATION OF SNOW AND BLOWING SNOW WILL RESULT IN LOW VISIBILITIES AND DIFFICULT DRIVING CONDITIONS. SNOW PACKED AND ICY ROADS MAY DEVELOP. SOME HIGHER ELEVATION ROADS MAY BE IMPASSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. STRONG WINDS ARE LIKELY. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
949 WWUS45 KABQ 100552 WSWABQ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1052 PM MST MON JAN 9 2017 NMZ510-101500- /O.CON.KABQ.WS.W.0002.000000T0000Z-170110T1500Z/ SAN JUAN MOUNTAINS- 1052 PM MST MON JAN 9 2017 ...WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL 8 AM MST TUESDAY... * SNOW ACCUMULATIONS...2 TO 6 INCHES BELOW 8000 FEET WITH 10 TO 20 INCHES ABOVE 8000 FEET. LOCALLY HIGHER AMOUNTS ALONG PEAKS AND WEST FACING SLOPES OF THE TUSAS MOUNTAINS WHICH INCLUDE THE BRAZOS CLIFFS...BRAZOS PEAK...TROUT LAKES SUGARLOAF MOUNTAIN AND CANJILON MOUNTAIN. * TIMING...SNOW WILL CONTINUE ALONG THE PEAKS OF THE TUSAS MOUNTAINS WITH SNOW LEVELS CONTINUING TO DROP OVERNIGHT. THE HEAVIEST SNOW WILL OCCUR THROUGHOUT THE NIGHT BEFORE TAPERING OFF TUESDAY MORNING. * WINDS...SOUTHWEST TO WEST 15 TO 25 MPH AT LOWER ELEVATIONS WITH 20 TO 30 MPH WINDS AND GUSTS NEAR 45 MPH ON THE PEAKS. * SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL LEVELS. * LOCAL IMPACTS...THE COMBINATION OF SNOW AND BLOWING SNOW WILL RESULT IN LOW VISIBILITIES AND DIFFICULT DRIVING CONDITIONS. SNOW PACKED AND ICY ROADS MAY DEVELOP. SOME HIGHER ELEVATION ROADS MAY BE IMPASSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. STRONG WINDS ARE LIKELY. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
997 WWUS45 KABQ 101051 WSWABQ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 351 AM MST TUE JAN 10 2017 NMZ510-101500- /O.CON.KABQ.WS.W.0002.000000T0000Z-170110T1500Z/ SAN JUAN MOUNTAINS- 351 AM MST TUE JAN 10 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * SNOW ACCUMULATIONS...ADDITIONAL 1-3 INCHES ALONG THE HIGHER ELEVATIONS OF THE SAN JUAN MOUNTAINS * TIMING...SNOW WILL CONTINUE THE NEXT FEW HOURS BEFORE STARTING TO TAPER OFF THIS MORNING. * WINDS...SOUTHWEST TO WEST 15 TO 25 MPH AT LOWER ELEVATIONS WITH 20 TO 30 MPH WINDS ON THE PEAKS. * SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL LEVELS. * LOCAL IMPACTS...THE COMBINATION OF SNOW AND BLOWING SNOW WILL RESULT IN LOW VISIBILITIES AND DIFFICULT DRIVING CONDITIONS. SNOW PACKED AND ICY ROADS MAY DEVELOP. SOME HIGHER ELEVATION ROADS MAY BE IMPASSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. STRONG WINDS ARE LIKELY. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
613 WWUS45 KABQ 101337 WSWABQ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 637 AM MST TUE JAN 10 2017 NMZ510-101445- /O.CAN.KABQ.WS.W.0002.000000T0000Z-170110T1500Z/ SAN JUAN MOUNTAINS- 637 AM MST TUE JAN 10 2017 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE WINTER STORM WARNING. HEAVY SNOWFALL HAS DIMINISHED. SNOW SHOWERS ARE EXPECTED TO CONTINUE THROUGH THE DAY. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this winter storm warning went out at Jan 8, 3:12 PM MST, 14 minutes earlier.
Area forecast discussion, Jan 8, 3:12 PM MST, 14 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 312 PM MST Sun Jan 8 2017 .SYNOPSIS... Winds will continue to increase overnight and into Monday across the Sangre de Cristo Mountains. Gusts well over 60 to 70 are likely. The winds will persist through Monday, but snow will also develop. The heaviest snows are expected across the San Juan Mountains above 8000 feet, but light accumulations will be possible over the Sangre de Cristo Mountains. Blowing snow will be a certainty on both Monday and Monday night. The winds and the snow will taper off a bit on Tuesday, but light snow and some breezes will be possible through Thursday. Another strong storm system may arrive toward the end of the week which has the potential to bring another round of widespread winter precipitation. && .DISCUSSION... Generally quiet today with temperatures on the rise and snow cover on the decline. Temperatures tonight should be warmer yet again, thanks to the increasing westerly winds. The high wind warning is in good shape over the Sangre de Cristo Mtns, and though the winds have come down some at KCQC, will leave the warning intact rather than yo-yo it around as winds will ramp back up again on Monday. 700 mb winds over the Sangres are very impressive Monday afternoon, with the NAM boasting ~90-100kts near the Colorado border. Fortunately, thanks to an inversion between the surface and 700 mb, those strong winds will not impact much of the plains, just the higher elevations. Nonetheless, tree and/or power line damage is a definite possibility should these winds be realized. In addition to the wind, snow will also return to the northern mountains, and with the winds, blowing snow will be a certainty. The heaviest snows are still expected over the San Juan Mountains due to strong orographic lift with moist westerly flow aloft. Areas near and above Chama in elevation should rack up some good snow totals. Will go ahead and upgrade the winter storm watch to a warning for NMZ510. Earlier this afternoon, backed the timing up to start at noon Monday rather than at 4pm, and that remains on track. Snow levels during the day will be quite high, but will lower through the afternoon and evening. Thus, some lower elevation rainfall remains expected across NW NM before changing to snow. Light snow accumulations are also expected across the Sangre de Cristo Mountains, generally in the range of 2 to 4 inches. The greater threat in this area are the winds however. Will continue to mention blowing snow in the high wind warning. The winds and the snow will taper off on Tuesday, though the winds won't exactly be light and there will still be some snow. Occasional disturbances in the westerly flow aloft will periodically increase the winds aloft and hence over the high terrain. Additionally, more breezes may be felt across the plains on Wednesday as a lee side trough strengthens. As for the snow, these same disturbances will bring some moisture to the San Juan Mtns. A couple of inches are possible Tuesday evening through Wednesday afternoon across the high terrain. All eyes are then on the late week system. While the GFS now has an upper low diving south across AZ, it's not exactly in sync with the ECMWF. The ECM continues to show a stronger low, which initially dives pretty far south Friday night (near the AZ/MX border), but then pivots as a negatively tilted system northeastward across NM. Abundant moisture and lift, combined with the back door front on Friday, would yield quite a bit of winter precipitation. The GFS dives the low well into Old Mexico, and though there will be winter impacts, they don't look to be as long-lasting or widespread. Since the GFS has been all over the place with regards to the low (or yesterday, lack of a low), not ready to bite on the GFS solution yet. Nonetheless, there is also some question on precipitation type across portions of the east central and southeast plains on Saturday. While it is too early to say at this time, there is potential for a wintry mix. Looks like there may be another trough early next week, but models don't have much moisture associated with it. Stay tuned. 34 && .FIRE WEATHER... High, likely damaging, winds over the central mountain peaks onto the east slopes and eastern highlands into Tuesday. Accumulating snow over the northern mountains tonight through Monday. A rather quiet middle of the week, then potential for a storm late this week into the weekend. Main focus in the short term will be the strong to high and likely damaging winds into Tuesday. Tight pressure gradient aloft will generate at least 60 knot winds at 700mb. Models indicate mid level winds up to 80 knots Monday afternoon into Monday night over the Sangre de Cristos into the northeast. Rain and mountain snow will fall over the northwest and north central zones Monday into Tuesday. Significant snow accumulations will be confined to the San Juan mountains. The warming trend will continue Monday with highs above normal, by 10 to 20 degrees across the east. Despite the wind vent rates will be mostly poor Monday due to very low mixing heights. They will improve Tuesday with only patches of poor ventilation in the valleys and eastern plains. Good to excellent RH recoveries tonight and Monday Night. The winds will remain high much of Tuesday before diminishing later in the day. Snow showers will linger over primarily the San Juan Mountains, but with little additional accumulation. Highs will cool several degrees over Monday, but will still be mostly above normal. Moderately strong zonal flow aloft for Wednesday with a weak shortwave front passing well to the north. Orographics will do their thing over the northern mountains, producing some snow showers. Meanwhile a strong back door cold front will enter the northeast late Wednesday and Wednesday night. A storm will take shape over southern CA later in the week, while another potent back door cold front impacts the east Thursday and Thursday night. The path of the storm varies between the GFS and ECMWF. The resulting weather would vary significantly. The GFS takes the low farther south than the ECMWF and only produces light precipitation Friday and Friday night. But the European brings a deep closed low into NM with copious amounts of precipitation late Friday night into Sunday. We will go closer to the more consistent ECMWF model. CHJ && .AVIATION... 18Z TAF CYCLE VFR conditions through the next 24 hours, except for brief MVFR cigs at KFMN until 20z. The wind will be the main concern as speeds aloft generally increase through the day Monday. Strongest winds will be over the central mountain peaks onto their eastern slopes and eastern highlands. These mountain waves will have wind gusts of 40 to 50 kt this afternoon and tonight, and 50 to 60 kt Monday. CHJ && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 31 47 31 45 / 0 50 40 10 Dulce........................... 22 44 28 42 / 10 80 80 30 Cuba............................ 24 44 27 42 / 0 40 60 10 Gallup.......................... 29 53 30 49 / 0 30 30 5 El Morro........................ 27 53 28 50 / 0 20 30 5 Grants.......................... 28 54 28 51 / 0 10 20 0 Quemado......................... 29 58 32 55 / 0 5 5 0 Glenwood........................ 33 66 35 60 / 0 0 0 0 Chama........................... 18 41 24 37 / 10 80 90 40 Los Alamos...................... 31 47 32 45 / 5 20 40 10 Pecos........................... 32 50 35 46 / 0 10 40 5 Cerro/Questa.................... 22 43 26 40 / 0 40 60 10 Red River....................... 25 39 26 33 / 5 40 80 20 Angel Fire...................... 30 41 29 36 / 5 30 60 20 Taos............................ 21 44 29 42 / 0 30 50 10 Mora............................ 33 51 35 46 / 0 10 40 5 Espanola........................ 26 52 32 49 / 0 10 30 5 Santa Fe........................ 31 49 33 46 / 0 10 30 5 Santa Fe Airport................ 30 50 32 49 / 0 10 20 5 Albuquerque Foothills........... 31 53 36 52 / 0 5 10 0 Albuquerque Heights............. 32 55 36 55 / 0 0 5 0 Albuquerque Valley.............. 29 56 34 56 / 0 0 0 0 Albuquerque West Mesa........... 30 54 33 54 / 0 0 10 0 Los Lunas....................... 27 59 32 59 / 0 0 0 0 Rio Rancho...................... 31 53 34 53 / 0 0 10 0 Socorro......................... 33 63 36 63 / 0 0 0 0 Sandia Park/Cedar Crest......... 32 50 35 48 / 0 5 20 0 Tijeras......................... 30 52 35 51 / 0 0 10 0 Moriarty/Estancia............... 27 55 34 53 / 0 5 5 0 Clines Corners.................. 32 51 33 50 / 0 0 5 0 Gran Quivira.................... 33 56 37 55 / 0 0 0 0 Carrizozo....................... 37 62 41 60 / 0 0 0 0 Ruidoso......................... 38 59 42 57 / 0 0 0 0 Capulin......................... 27 52 33 50 / 0 0 5 0 Raton........................... 23 54 33 54 / 0 5 10 0 Springer........................ 21 52 33 53 / 0 5 5 0 Las Vegas....................... 33 57 36 54 / 0 5 10 0 Clayton......................... 34 63 36 58 / 0 0 0 0 Roy............................. 28 58 36 56 / 0 0 0 0 Conchas......................... 36 65 41 63 / 0 0 0 0 Santa Rosa...................... 36 65 42 61 / 0 0 0 0 Tucumcari....................... 39 70 42 67 / 0 0 0 0 Clovis.......................... 37 71 39 66 / 0 0 0 0 Portales........................ 38 72 42 67 / 0 0 0 0 Fort Sumner..................... 35 70 40 66 / 0 0 0 0 Roswell......................... 32 73 38 73 / 0 0 0 0 Picacho......................... 39 70 45 68 / 0 0 0 0 Elk............................. 38 68 45 64 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... High Wind Warning until noon MST Tuesday for the following zones... NMZ521-523. High Wind Warning from 6 PM this evening to noon MST Tuesday for the following zones... NMZ512>515-527. Winter Storm Warning from noon Monday to 8 AM MST Tuesday for the following zones... NMZ510. && 34
Hazardous weather outlook, Jan 8, 5:16 AM MST, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 516 AM MST SUN JAN 8 2017 NMZ501>540-091230- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 516 AM MST SUN JAN 8 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT WINDS WILL INCREASE OVER THE SANGRE DE CRISTOS THIS AFTERNOON TO 35 TO 45 MPH WITH GUSTS UP TO 65 MPH. THESE WINDS WILL CONTINUE OVERNIGHT AND INTO MONDAY NIGHT. BLOWING SNOW IN THESE AREAS MAY ALSO REDUCE VISIBILITY AT TIMES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WEATHER SYSTEM IS EXPECTED TO MOVE THROUGH NORTHERN NEW MEXICO MONDAY AND TUESDAY...PRODUCING MOSTLY VALLEY RAIN AND MOUNTAIN SNOWS OVER THE NORTHWESTERN CORNER OF NEW MEXICO. THE HIGHEST SNOWFALL AMOUNTS ARE EXPECTED OVER THE SAN JUAN MOUNTAINS MONDAY NIGHT INTO TUESDAY. A SECOND STORM SYSTEM WILL IMPACT THE STATE ON FRIDAY AND SATURDAY...BRINGING THE POTENTIAL FOR A RETURN OF WINTER WEATHER TO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOW TOTALS AND WIND REPORTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG NMWX. 01
In the hours before
Local storm report, Jan 8, 9:28 AM MST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
928 AM MST SUN JAN 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM NON-TSTM WND GST 6 WNW SANDIA PARK 35.21N 106.45W
01/08/2017 M69 MPH BERNALILLO NM TRAINED SPOTTER
SANDIA PEAK
&&
EVENT NUMBER ABQ1700238
JLPThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 4:19 AM MST | Winter Storm Watch | ABQ | 11 hr | |
| Jan 8, 4:26 AM MST | High Wind Warning | ABQ | 14 hr |
Nearby
Winter Storm Warnings in New Mexico, 2017Every winter storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.